Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 304, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 9, 2011, 9:42 PM CDT for 4 counties in Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 9:42 PM CDT (02:42 UTC)
- Expired
- Jun 9, 2011, 10:12 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Blaine County, OK, Caddo County, OK, Custer County, OK, Washita County, OK
The radar
The Norman radar (KTLX), 123 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 2249 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
352 WUUS54 KOUN 100242 SVROUN OKC011-015-039-149-100330- /O.NEW.KOUN.SV.W.0304.110610T0242Z-110610T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 942 PM CDT THU JUN 9 2011 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BLAINE COUNTY IN NORTHWEST OKLAHOMA... NORTHWESTERN CADDO COUNTY IN SOUTHWEST OKLAHOMA... EASTERN CUSTER COUNTY IN WESTERN OKLAHOMA... NORTHEASTERN WASHITA COUNTY IN WESTERN OKLAHOMA... * UNTIL 1030 PM CDT * AT 942 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF CUSTER CITY TO 9 MILES WEST OF WEATHERFORD...MOVING EAST AT 30 MPH. HAZARDS IN THE WARNING INCLUDE... HAIL UP TO THE SIZE OF GOLF BALLS... WIND GUSTS TO 65 MPH... * LOCATIONS IN THE WARNING INCLUDE CUSTER CITY...HYDRO AND WEATHERFORD. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 68 AND 97. LAT...LON 3571 9835 3542 9846 3543 9898 3574 9886 TIME...MOT...LOC 0242Z 270DEG 27KT 3564 9878 3550 9884 $$
2 follow-up statements
581 WWUS54 KOUN 100255 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 955 PM CDT THU JUN 9 2011 OKC011-015-039-149-100330- /O.CON.KOUN.SV.W.0304.000000T0000Z-110610T0330Z/ BLAINE OK-CUSTER OK-CADDO OK-WASHITA OK- 955 PM CDT THU JUN 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR EXTREME NORTHEASTERN WASHITA...NORTHWESTERN CADDO...SOUTHEASTERN CUSTER AND SOUTHWESTERN BLAINE COUNTIES... AT 955 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF WEATHERFORD TO 4 MILES SOUTHWEST OF WEATHERFORD...MOVING EAST AT 30 MPH. HAZARDS IN THE WARNING INCLUDE... HAIL UP TO THE SIZE OF QUARTERS... WIND GUSTS TO 65 MPH... * LOCATIONS IN THE WARNING INCLUDE HYDRO AND WEATHERFORD. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 74 AND 97. LAT...LON 3548 9885 3571 9881 3571 9835 3542 9846 TIME...MOT...LOC 0255Z 270DEG 27KT 3564 9866 3550 9872 $$
793 WWUS54 KOUN 100312 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1012 PM CDT THU JUN 9 2011 OKC011-015-039-149-100322- /O.CAN.KOUN.SV.W.0304.000000T0000Z-110610T0330Z/ BLAINE OK-CUSTER OK-CADDO OK-WASHITA OK- 1012 PM CDT THU JUN 9 2011 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME NORTHEASTERN WASHITA...NORTHWESTERN CADDO...SOUTHEASTERN CUSTER AND SOUTHWESTERN BLAINE COUNTIES... THE STORMS HAVE WEAKENED... BUT GUSTY WINDS MAY STILL OCCUR. LAT...LON 3548 9885 3571 9881 3571 9835 3542 9846 TIME...MOT...LOC 0312Z 270DEG 27KT 3564 9850 3550 9856 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:21 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 9, 6:21 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 621 PM CDT THU JUN 9 2011 .AVIATION... CONTINUED VFR. MAY HAVE STORMS AT LEAST GET CLOSE TO KCSM KHBR AND KPNC NEAR AND JUST SE OF SLOW-MOVING FRONT THIS EVENING. WILL COVER THIS WITH CB DESIGNATOR AND VCTS. WIND SHIFT IS BASED ON NAM12... WHICH HAS IT STALLING VERY CLOSE TO KCSM-KPNC ON FRIDAY. && .PREV DISCUSSION... /ISSUED 334 PM CDT THU JUN 9 2011/ DISCUSSION... MID LEVEL RIDGING HAS BEEN SUPPRESSED TO THE SOUTH AS A FEW MINOR WAVE MAKE THEIR WAY FROM WEST TO EAST THROUGH THE CONUS. AS THIS OCCURS A COLD FRONT HAS ENTERED NORTHWEST OKLAHOMA THIS AFTN. THIS FRONT ALONG WITH A DRYLINE ACROSS THE TX PANHANDLE WILL BE THE FOCUS FOR SOME SHOWER AND THUNDERSTORM ACTIVITY THIS AFTN AND EVENING. THERE IS A CHANCE WITH THE LARGE TEMP/DEWPOINT SPREAD THAT STRONG WIND GUSTS WILL BE LIKELY ALONG WITH A SECONDARY THREAT OF LARGE HAIL. SOME OF THE ACTIVITY COULD LINGER THROUGH THE EVENING HOURS ACROSS NORTHERN INTO WESTERN OK... PER LATEST SHORT-RANGE HIGH-RES MODELS. THIS SFC FRONT ALONG WITH SOME MODEST MID LEVEL FLOW WILL KEEP AT LEAST SOME OPPORTUNITY FOR MAINLY AFTN/EVENING SHWR/TSTM ACTIVITY THROUGH THE WEEKEND. BEST CHANCES REMAIN ACROSS NORTHERN/NORTHWESTERN HALF OF THE AREA. THE FRONT ALONG WITH ASSOCIATED CLOUD COVER AND PRECIP MAY KEEP TEMPS DOWN A FEW DEGREES NEXT COUPLE OF DAYS. HOWEVER BY SUNDAY... MODELS SHOW SFC FRONT LIFTING BACK NORTH AS MID LEVEL RIDGE BUILDS BACK NORTHWARD THROUGH THE SOUTHERN PLAINS. SO AGAIN HOT AND MAINLY DRY EARLY NEXT WEEK. A MORE SUBSTANTIAL TROUGH LOOKS TO MAKE ITS WAY EAST ACROSS THE CENTRAL PART OF THE COUNTRY BY THE MIDDLE OF NEXT WEEK. THIS WILL BRING ANOTHER SFC FRONT TOWARD THE AREA AND PERHAPS ANOTHER CHANCE FOR RAIN ACROSS PARTS OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 90 68 88 / 20 10 30 20 HOBART OK 73 97 70 92 / 30 20 30 20 WICHITA FALLS TX 76 99 75 97 / 0 10 20 10 GAGE OK 60 90 61 88 / 30 20 40 30 PONCA CITY OK 74 91 67 89 / 30 20 30 20 DURANT OK 73 91 74 90 / 0 0 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/24/24
Hazardous weather outlook, Jun 9, 6:20 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
620 PM CDT THU JUN 9 2011
OKZ004>048-050>052-TXZ083>090-101000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
620 PM CDT THU JUN 9 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN... WESTERN...
CENTRAL... AND SOUTHERN OKLAHOMA... AND PART OF NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN PARTS OF NORTHERN
AND WESTERN OKLAHOMA... AND A SMALL PART OF WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS NORTHWEST OF A LINE FROM PERRY... TO
KINGFISHER... TO WEATHERFORD... TO ALTUS... TO CROWELL TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS IS THROUGH 10 PM.
IMPACTS...
WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF HALF DOLLARS.
DISCUSSION...
A WEAK FRONT HAS MOVED INTO NORTHWEST OKLAHOMA THIS EVENING. SURFACE
HEATING AND CONVERGENCE ALONG THE FRONT SHOULD PROVIDE ENOUGH LIFT
FOR THUNDERSTORMS TO DEVELOP THIS EVENING. WITH HOT AND DRY AIR
PRESENT AT LOW LEVELS... STRONG DOWNBURST WINDS WILL BE POSSIBLE
WITH THE STORMS. COOL TEMPERATURES ALOFT MAY ALSO ALLOW FOR LARGE
HAIL IN THE STORMS. CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS
WILL ALSO BE A CONCERN.
FARTHER SOUTH... THUNDERSTORMS MAY DEVELOP SOUTHWARD INTO WESTERN
TEXAS NEAR A DRYLINE. THESE STORMS MAY MOVE INTO PARTS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS. WITH TEMPERATURES IN THE 100S...
STRONG DOWNBURST WINDS WILL ALSO BE POSSIBLE WITH THESE STORMS.
THE STORMS FROM TEXAS WILL END THIS EVENING DUE TO LOSS OF HEATING.
HOWEVER... THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT ACROSS
APPROXIMATELY THE NORTHERN HALF OF OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUNE 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY WILL CREATE VERY HIGH
WILDFIRE POTENTIAL SOUTH OF THE FRONT ACROSS WESTERN OKLAHOMA.
AS THUNDERSTORMS DISSIPATE THIS EVENING... VERY STRONG WINDS WILL BE
POSSIBLE NEAR THE STORMS... IN ADDITION TO A SUBSTANTIAL TEMPERATURE
RISE AND HUMIDITY DECREASE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THE FRONT IS EXPECTED TO MOVE INTO CENTRAL OKLAHOMA FRIDAY. THIS
FRONT WILL REMAIN IN THE REGION THROUGH THE WEEKEND. THUNDERSTORMS
WILL REMAIN POSSIBLE FRIDAY INTO SUNDAY... WITH THE BEST CHANCES
NEAR AND NORTH OF THE FRONT. ISOLATED SEVERE STORMS WILL BE POSSIBLE
FRIDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS SATURDAY...MAINLY
NEAR AND NORTH OF THE INTERSTATE 40 CORRIDOR.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM FRIDAY.In the hours before
Local storm report, Jun 9, 7:28 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
728 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 1 E VICI 36.15N 99.28W
06/09/2011 E1.00 INCH DEWEY OK LAW ENFORCEMENT
0717 PM HAIL 4 SSW MUTUAL 36.18N 99.19W
06/09/2011 E1.00 INCH WOODWARD OK PUBLIC
RESIDENT REPORTED THAT HAIL WAS COVERING MOST OF THE
GROUND.
0720 PM HAIL 3 SSW MUTUAL 36.19N 99.19W
06/09/2011 E1.75 INCH WOODWARD OK PUBLIC
&&
BAIN/FMLocal storm report, Jun 9, 7:59 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
759 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL ROLL 35.78N 99.71W
06/09/2011 E1.00 INCH ROGER MILLS OK PUBLIC
0745 PM TSTM WND DMG 5 NW MUTUAL 36.28N 99.23W
06/09/2011 WOODWARD OK EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TREE LIMBS 2 TO 3 INCHES IN
DIAMETER DOWN 2 MILES SOUTHEAST OF THE US HIGHWAY 270 AND
STATE HIGHWAY 50 INTERSECTION.
&&
BAIN/FMLocal storm report, Jun 9, 8:34 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
834 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND GST 3 WSW HAMMON 35.62N 99.43W
06/09/2011 E60 MPH ROGER MILLS OK BROADCAST MEDIA
REPORT RELAYED VIA KWTV.
&&
BAIN/FMLocal storm report, Jun 9, 8:46 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
846 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL HAMMON 35.63N 99.38W
06/09/2011 E1.00 INCH ROGER MILLS OK PUBLIC
0831 PM TSTM WND GST HAMMON 35.63N 99.38W
06/09/2011 E60 MPH ROGER MILLS OK PUBLIC
&&
BAIN/FMLocal storm report, Jun 9, 9:09 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
909 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL BUTLER 35.64N 99.19W
06/09/2011 E1.00 INCH CUSTER OK AMATEUR RADIO
0905 PM TSTM WND GST BUTLER 35.64N 99.19W
06/09/2011 E70 MPH CUSTER OK AMATEUR RADIO
&&
FMLocal storm report, Jun 9, 9:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
938 PM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HAIL ARAPAHO 35.58N 98.96W
06/09/2011 E1.75 INCH CUSTER OK LAW ENFORCEMENT
REPORTED BY THE CUSTER COUNTY SHERIFF DEPT
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 45 min |
| Jun 9, 7:06 PM CDT | Special Weather Statement | OUN | Major | 24 min |
| Jun 9, 7:29 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Ellis, Roger Mills | 46 min |
| Jun 9, 7:38 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 52 min |
| Jun 9, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 31 min |
| Jun 9, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 46 min |
| Jun 9, 8:22 PM CDT | Tornado Warning | OUN | Custer, Roger Mills | 23 min |
| Jun 9, 8:35 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 40 min |
| Jun 9, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 49 min |
| Jun 9, 11:06 PM CDT | Special Weather Statement | OUN | Garfield, Kingfisher | 39 min |
| Jun 9, 11:36 PM CDT | Special Weather Statement | OUN | Woods | 24 min |
| Jun 9, 11:45 PM CDT | Special Weather Statement | OUN | Garfield, Noble | 60 min |
| Jun 10, 12:09 AM CDT | Special Weather Statement | OUN | Alfalfa | 36 min |
| Jun 10, 12:39 AM CDT | Special Weather Statement | OUN | Alfalfa | 36 min |
| Jun 10, 1:16 AM CDT | Special Weather Statement | OUN | Grant, Noble | 29 min |
| Jun 10, 1:45 AM CDT | Special Weather Statement | OUN | Alfalfa, Garfield | 30 min |
| Jun 10, 7:15 AM CDT | Special Weather Statement | OUN | Grady, Lincoln, Oklahoma | 45 min |
| Jun 10, 9:20 AM CDT | Special Weather Statement | OUN | Cleveland, Lincoln, McClain, Payne, Pottawatomie | 25 min |
| Jun 10, 5:47 PM CDT | Special Weather Statement | OUN | Blaine | 23 min |
| Jun 10, 6:11 PM CDT | Special Weather Statement | OUN | Canadian | 19 min |
| Jun 10, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Kingfisher | 64 min |
| Jun 10, 6:47 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 58 min |
| Jun 10, 6:56 PM CDT | Special Weather Statement | OUN | Oklahoma | 19 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.